Pristiq issue

NatureHeals

New Here
Has anyone taking Pristiq gone off on their own? I’m cupón 100 mg for 1 1/2 years. I want to discontinue but no longer have a dr or insurance to seek out help. I have a 1 month supply left It states not to cut them in half so how do I lower the dose to eventually stop completely. Thanks I’m advance for any advice 👍
 

Sideways

Moderator
Pristiq (desvenlafaxine) is a variation of Effexor (venlafaxine), which is famously fairly awful to taper off.

When I'm changing my dose, I do it in 50mg increments, and even that is a fairly huge whack. It isn't one of the medications that I'd personally contemplate coming off without any kind of medical support or guidance.
 

NatureHeals

New Here
Pristiq (desvenlafaxine) is a variation of Effexor (venlafaxine), which is famously fairly awful to taper off.

When I'm changing my dose, I do it in 50mg increments, and even that is a fairly huge whack. It isn't one of the medications that I'd personally contemplate coming off without any kind of medical support or guidance.
Thank you so much for you info. This is helpful. I will try my best to go off correctly 👍
 

Sideways

Moderator
I totally understand the cost issue, and I think you should be up front with your doctor about that - my personal experience is that a lot of doctors don't understand what it's like to not be able to afford basics like healthcare, and it needs to be drawn as a hard line for them, "I just can't afford it."

When I reduce my dose? (Because my pdoc and I often tinker with my meds) The first thing I notice is the lethargy. I get really tired. I also tend to get irritable, and it messes with my gut (but then, I have a pretty sensitive gut!).

It's definitely doable - and potentially as simple as getting a pack of 50mg tablets to help you taper off. But definitely a doctor will be able to tell you how long those step-downs should be, given your personal medication situation, other health issues, the way you metabolise your meds, and given how long you've been on your current dose👍
 

Flossy

MyPTSD Pro
The only reason they say not to cut them in Half is because it has a slow release coating. When I taper down off any slow release medication, I cut them in half and then dip the cut side in beeswax. This means that the slow release coating still works on the uncut side. I have done this when I came off Pristiq twice. Coming off Pristiq can be difficult because you will get 'brain zaps". When that happened I would just take a nibble of one pill to appease the neurone and keep going with the tapering off.

I have been on Pristiq for 15 years and it saved my life. I find it the only anti-depressant that works for the panic attacks and Fibromyalgia, which are part of my PTSD. I recently dropped my dose in half and added Buproprion again, prescribed only a Zyban in Australia. This totally fixes the lack of confidence I have in my daily life. I took it years ago and only stopped due to cost issues as it is only available at full price if not being used to stop smoking. It is only allowed on NHS for one year to stop smoking.If interested in more detail on Buproprion search my other posts.
 
Top